Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 31, NWS El Paso, TX

August 4, 2006Grant County, Hidalgo County, Luna County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 4, 2006, 11:06 AM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2006, 11:06 AM MDT (17:06 UTC)
Expired
Aug 4, 2006, 3:00 PM MDT
In force
4 hr
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

Counties Grant County, NM, Hidalgo County, NM, Luna County, NM

The radar

The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 5.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
739 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:45 AM MDT, 7 hours 21 minutes earlier.

Area forecast discussion, Aug 4, 3:45 AM MDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
345 AM MDT FRI AUG 4 2006

.SYNOPSIS...
THE THREAT OF HEAVY RAIN WILL CONTINUE FOR THE NEXT SEVERAL DAYS
AS DEEP TROPICAL MOISTURE MOVES UP OVER THE REGION AS PART OF THE
HIGH PRESSURE CIRCULATION OVER TEXAS. A WEAK UPPER LOW REMAINS IN
THE REGION AND WILL AID IN SHOWER AND DEVELOPMENT FOR THE NEXT FEW
DAYS. EXCESSIVE RAINFALL AND RUNOFF MAY CAUSE ADDITIONAL FLOODING TO
AREAS ALREADY HARD IT BY PREVIOUS HEAVY RAINS AND FLOODS. PERSONS
SHOULD BE ALERT FOR RAPIDLY RISING WATER AND MOVE TO HIGHER GROUND
IF NECESSARY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS AND
STREETS.

&&

.DISCUSSION...
A VERY WET AND ACTIVE PATTERN WITH A POTENTIAL FOR ADDITIONAL
FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS. MONSOONAL FLOW
ALONG THE WESTERN EDGE OF A HIGH CENTERED OVER TEXAS CONTINUES TO
BRING ADDITIONAL TROPICAL MOISTURE INTO THE REGION. THE PLUME OF
DEEP MOISTURE IS NOT EXPECTED TO MOVE MUCH OVER THE NEXT FEW DAYS
WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED.
ANOTHER FACTOR IN THE WEATHER PATTERN IS AN UPPER LOW CENTERED
NEAR BIG BEND THAT IS HELPING TO TRIGGER CONVECTION ACROSS THE
AREA. WITH MOIST ATMOSPHERIC CONDITIONS CONTINUING...HEAVY
RAINFALL WITH EXCESSIVE RUNOFF AND FLOODING IS STILL POSSIBLE.
AREAS ALREADY HIT HARD BY PREVIOUS RECENT FLOODING RAINS WILL BE
ESPECIALLY SUSCEPTIBLE TO MORE FLOODING DUE TO SATURATED SOIL
CONDITIONS IN THOSE AREAS. A FLASH FLOOD WATCH WILL REMAIN IN
EFFECT FORECAST AREA WIDE.

MODELS CONTINUE VACILLATE SOME ON THE POSSIBLE SHIFT OF THE
MOISTURE PLUME TO THE WEST OF THE STATE DURING THE FIRST PART OF
NEXT WEEK. SHOULD IT OCCUR...RAIN CHANCES MAY DIMINISH SOME OVER
EASTERN PORTIONS OF THE FORECAST AREA DURING THE FIRST HALF OF
NEXT WEEK. THE STRENGTH OF THE HIGH TO THE EAST WILL BE MAJOR
FACTOR ON WHETHER THIS OCCURS.

&&

.AVIATION...VALID 04/12Z-05/12Z
GENERALLY CIGS VARIABLE BETWEEN 6-10 KFT AGL...LOWER NEAR TSTMS.
SCATTERED SHOWERS AND TSTMS WITH AREAS OF MVFR VSBY AND CIGS NEAR
STORMS WITH MTN TOPS OCNLY OBSCD. ISOLATED AREAS OF IFR CONDITIONS
IN AND NEAR HEAVY RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 84  68  90  68  91 /  50  50  40  40  30
SIERRA BLANCA TX        81  65  85  65  89 /  50  50  30  30  20
LAS CRUCES              84  69  90  69  91 /  50  50  40  40  30
ALAMOGORDO              84  66  90  66  91 /  50  50  30  30  20
CLOUDCROFT              61  51  67  51  67 /  70  50  40  40  30
TRUTH OR CONSEQUENCES   85  68  90  68  90 /  50  50  30  40  30
SILVER CITY             78  63  77  63  82 /  60  60  40  50  40
DEMING                  85  68  90  68  91 /  50  50  40  40  30
LORDSBURG               86  68  86  68  90 /  50  60  40  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

04
Hazardous weather outlook, Aug 4, 10:30 AM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1030 AM MDT FRI AUG 4 2006

NMZ022>025-030>032-TXZ055-056-051630-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1030 AM MDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CONTINUED THREAT OF HEAVY RAIN AND POSSIBLE
ARROYO/ROADWAY RESIDENTIAL FLOODING. WATER LEVELS IN THE RIO GRANDE
AND GILA RIVER REMAIN RELATIVELY HIGH ...ALTHOUGH NOT IN FLOOD STAGE
AT THIS TIME. HOWEVER...ANY ADDITIONAL HEAVY RAINFALL MAY RESULT IN
RIVER OR STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CONTINUED RISK OF HEAVY RAINFALL MAINLY DURING THE
AFTERNOON AND NIGHTTIME HOURS WITH FLOODING POSSIBLE. WHILE THE
FOCUS OF THE ACTIVITY MAY SHIFT TOWARD AREAS WEST OF THE RIO GRANDE
ESPECIALLY OVER THE WEEKEND...THERE WILL BE SUFFICIENT SURFACE
MOISTURE THROUGHOUT THE AREA TO ALLOW STORMS TO DEVELOP EAST OF THE
RIO GRANDE AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD CONTACT THE EL PASO NATIONAL WEATHER SERVICE OFFICE
IF SEVERE WEATHER OR HEAVY RAIN OCCURS AT THEIR LOCATION.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:12 PM MDTFlash Flood WatchEPZ54 hr
Aug 4, 2:30 PM MDTFlash Flood WarningEPZGrant, Hidalgo, Luna5 hr
Aug 4, 2:35 PM MDTFlash Flood WarningEPZDoña Ana4 hr
Aug 4, 3:33 PM MDTFlash Flood WarningEPZDoña Ana3 hr
Aug 4, 3:47 PM MDTFlash Flood WarningEPZOtero3 hr
Aug 4, 5:03 PM MDTFlash Flood WarningEPZOtero117 min
Aug 4, 3:25 PM MDTFlash Flood WarningEPZHudspeth3 hr

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.